Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 99, NWS Gaylord, MI

June 28, 20084 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 28, 2008, 8:06 PM EDT for 4 counties in Michigan. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2008, 8:06 PM EDT (00:06 UTC)
Expired
Jun 28, 2008, 9:00 PM EDT
In force
54 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Arenac County, MI, Gladwin County, MI, Ogemaw County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 99 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 8:17 PM EDTTSTM WND DMGPrudenville, MITHREE MAPLE TREES DOWN.
Jun 28, 8:20 PM EDTTSTM WND DMG8 Sw St. Helen, MI14 INCH DIAMETER LIVE OAK SNAPPED.
Jun 28, 8:35 PM EDTTSTM WND DMGWest Branch, MITREE DOWN IN DOWNTOWN WEST BRANCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 3:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 117 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
117 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1947 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 290007
SVRAPX
MIC011-051-129-143-290100-
/O.NEW.KAPX.SV.W.0099.080629T0006Z-080629T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
806 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN...
  OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
  ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
  GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 900 PM EDT

* AT 759 PM EDT...A SPOTTER REPORTED A LINE OF SEVERE 
  THUNDERSTORMS PRODUCING DAMAGING WINDS AROUND 60 MPH. THESE STORMS 
  WERE LOCATED ALONG A LINE EXTENDING FROM HIGGINS LAKE TO 
  GLADWIN......MOVING EAST AT 45 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE ST. HELEN AROUND 815 PM EDT...
  BOWMANVILLE AND ST. HELEN AROUND 820 PM EDT...
  FOSTER TOWNSHIP...WEST BRANCH AND ALGER AROUND 830 PM EDT...
  STERLING AND CLEAR LAKE AROUND 835 PM EDT...
  STANDISH AND SKIDWAY LAKE AROUND 840 PM EDT...

AT 800 PM...DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN HOUGHTON 
LAKE WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER 
AND STAY AWAY FROM WINDOWS

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4411 8462 4416 8462 4416 8465 4451 8485
      4451 8389 4417 8388 4417 8376 4399 8370
      4400 8383 4391 8392 4391 8405 4399 8405
      4399 8416 4391 8417 4390 8451
TIME...MOT...LOC 0006Z 269DEG 36KT 4447 8466 4399 8441

$$
3 follow-up statements
000 
WWUS34 KAPX 290024
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
824 PM EDT SAT JUN 28 2008

MIC011-051-129-143-290100-
/O.CON.KAPX.SV.W.0099.000000T0000Z-080629T0100Z/
ROSCOMMON MI-OGEMAW MI-ARENAC MI-GLADWIN MI-
824 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR GLADWIN...ARENAC...OGEMAW AND ROSCOMMON COUNTIES...

AT 816 PM EDT...A SPOTTER REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROSCOMMON TO 12 MILES SOUTHWEST 
OF ALGER...MOVING EAST AT 45 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST BRANCH AND ALGER AROUND 830 PM EDT...
  FOSTER TOWNSHIP...STERLING...STANDISH AND CLEAR LAKE AROUND 835 PM
  EDT...
  SKIDWAY LAKE AROUND 840 PM EDT...
  ROSE TOWNSHIP...SELKIRK AND ROSE CITY AROUND 845 PM EDT...

AT 817 PM...DAMAGING WINDS DOWNED SEVERAL MAPLE TREES IN 
PRUDENVILLE. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4450 8473 4451 8389 4417 8388 4417 8376
      4400 8370 4400 8383 4391 8392 4391 8405
      4399 8405 4399 8416 4391 8417 4390 8425
TIME...MOT...LOC 0024Z 263DEG 40KT 4449 8451 4400 8415

$$
000 
WWUS34 KAPX 290049
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
849 PM EDT SAT JUN 28 2008

MIC051-143-290059-
/O.CAN.KAPX.SV.W.0099.000000T0000Z-080629T0100Z/
ROSCOMMON MI-GLADWIN MI-
849 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR GLADWIN AND ROSCOMMON COUNTIES
IS CANCELLED...

LAT...LON 4391 8405 4399 8405 4400 8407 4450 8437
      4451 8389 4417 8388 4417 8376 4400 8370
      4400 8383 4391 8392
TIME...MOT...LOC 0049Z 263DEG 40KT 4450 8405 4402 8377

$$

MIC011-129-290100-
/O.CON.KAPX.SV.W.0099.000000T0000Z-080629T0100Z/
OGEMAW MI-ARENAC MI-
849 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR ARENAC AND OGEMAW COUNTIES...

AT 844 PM EDT...A SPOTTER REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROSE TOWNSHIP TO OMER...OR ALONG
A LINE EXTENDING FROM 12 MILES SOUTH OF MIO TO 6 MILES EAST OF
STANDISH...MOVING EAST AT 46 MPH.

* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL EASTERN OGEMAW COUNTY AND CENTRAL ARENAC COUNTY
  THROUGH 900 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4391 8405 4399 8405 4400 8407 4450 8437
      4451 8389 4417 8388 4417 8376 4400 8370
      4400 8383 4391 8392
TIME...MOT...LOC 0049Z 263DEG 40KT 4450 8405 4402 8377

$$
000 
WWUS34 KAPX 290100
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
900 PM EDT SAT JUN 28 2008

MIC011-129-290110-
/O.EXP.KAPX.SV.W.0099.000000T0000Z-080629T0100Z/
OGEMAW MI-ARENAC MI-
900 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW AND WESTERN ARENAC 
COUNTIES HAS EXPIRED...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN ARENAC 
COUNTY.

LAT...LON 4391 8405 4399 8405 4400 8407 4450 8437
      4451 8389 4417 8388 4417 8376 4400 8370
      4400 8383 4391 8392
TIME...MOT...LOC 0049Z 263DEG 40KT 4450 8405 4402 8377

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:03 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 28, 8:03 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
803 PM EDT SAT JUN 28 2008

.UPDATE...LOOKS LIKE A GRAVITY WAVE HAS OUT RACED THE LINE OF
CONVECTION THAT IS CURRENTLY MOVING THROUGH THE REGION. THIS WAVE
HAS NOW GIVEN US NON T-STORM WIND DAMAGE WITH GUSTS IN MOST OF
THEM AROUND 50 MPH. SO HAVE HOISTED A WIND ADVISORY THROUGH THE
NEXT COUPLE OF HOURS.

LUTZ

&&

.PREV DISCUSSION... /ISSUED 418 PM EDT SAT JUN 28 2008/

DISCUSSION...500 MB LOW IN WISCONSIN WITH A LARGE AREA OF
THUNDERSTORMS ROTATING OUT OF WISCONSIN AND NORTHERN ILLINOIS.
THIS IS THE MAIN CONCERN OF THE FORECAST PACKAGE.

TONIGHT...BASED ON THE MOTION OF THE STORMS AND THE 500 MB LOW AND
COLD POOL, THE THUNDERSTORMS ROTATING OUT OF WISCONSIN AND N
ILLINOIS WILL MOVE INTO SW LOWER AND THEN IN NE LOWER. AHEAD OF
THIS THERE ARE A SCATTERING OF T-STORMS ALONG THE LFQ OF THE JET
CORE ROTATING AROUND THE LOW. CAPES ARE IN THE 800-1000 J/KG
CURRENTLY WITH MORE JUICY AIR TO THE SW AHEAD OF THE NEXT SET OF
STORMS. WHILE THESE STORMS ARE BEGINNING TO GET THINGS STARTED,
THE MAIN CONCERN WITH THE WIND AND HAIL WILL BE WITH THE SECOND
LINE AS THE JET CORE GETS STRONGER. THIS LOOKS TO BE WRAPPING UP
BY 03Z AT THE LATEST AS WE LOSE THE SFC BASED INSTABILITY. THEN
THINGS SHOULD QUIET ENOUGH SO THAT THE MAJORITY OF THE
PRECIPITATION WILL BE RAIN SHOWERS WITH ISOLATED THUNDER.

SUNDAY...WITH THE 500 MB LOW JUST TO THE NORTHEAST AND THE TROUGH
OVER N LOWER, THE COLD POOL WILL MOVE OVER THE REGION, CAUSING
SHOWERS AND PROBABLY A LITTLE THUNDER.

LUTZ

SUNDAY NIGHT THRU MONDAY NIGHT...VERTICALLY STACKED LOW WILL
CONTINUE TO SPIN NE OF MICHIGAN ALONG THE ONTARIO/QUEBEC BORDER
SUNDAY NIGHT AND THEN LIFT NORTHWARD TO JAMES BY ON MONDAY. LAST
SPOKE OF ENERGY WILL ROTATE THRU NRN MICHIGAN AROUND THE BASED OF
THE 500 MB TROUGH SUNDAY EVENING. ENHANCED LIFT AND MOISTURE
COMBINED WITH RESIDUAL DAYTIME HEATING/INSTABILITY AND COLD AIR
ALOFT WILL PRODUCE ISOLD SHRA/TSRA INTO SUNDAY EVENING. HIGH
PRESSURE...SUBSIDENCE AND DRIER AIR WILL BUILD INTO MICHIGAN LATE
SUNDAY NIGHT AND MONDAY. JUST ENOUGH LOW LEVEL MOISTURE AND WEAK
CYCLONIC FLOW MAY LINGER INTO MONDAY AFTERNOON ACROSS NE LOWER
MICHIGAN TO PRODUCE AN ISOLD SHRA/TSRA. OTHERWISE...EXPECT MAINLY
DRY CONDITIONS THRU MONDAY NIGHT. OVERNIGHT LOWS WILL BE IN THE
UPPER 40S AND LOWER 50S. HIGH TEMPS MONDAY AFTERNOON WILL BE IN THE
UPPER 60S AND LOWER 70S.

TUESDAY THRU SATURDAY...LONG WAVE PATTERN WILL STAY RATHER ACTIVE
THRU THE WEEK...WITH OVERALL TROUGHING REMAINING THE PROMINENT UPPER
LEVEL FEATURE. SFC HIGH PRESSURE WILL HOLD OVER THE REGION THRU
TUESDAY DURING THE DAY. A WEAK NRN STREAM COLD FRONT WILL SAG SOUTH
INTO UPPER MICHIGAN TUESDAY NIGHT...PROVIDING A CHANCE OF SHRA/TSRA
IN THIS VCNTY. NRN LOWER MICHIGAN SHOULD REMAIN DRY UNTIL
WEDNESDAY...AT WHICH TIME THE AFOREMENTIONED FRONT WILL DROP INTO LOWER
MICHIGAN AND BRING A CHANCE OF PRECIP TO THE ENTIRE REGION ON
WEDNESDAY. AS THE FRONT SAGS FURTHER SOUTH...PRECIP CHANCES WILL BE
CONFINED TO NRN LOWER MICHIGAN WEDNESDAY NIGHT AND THEN TO LOCATIONS
ALONG AND SOUTH OF M-72 ON THURSDAY. HIGH PRESSURE WILL BUILD BACK
INTO MICHIGAN ON FRIDAY...WITH MAINLY DRY WX ANTICIPATED FOR FRIDAY
AND SATURDAY. ONE POTENTIAL FLY IN THE OINTMENT IS A WEAK AREA OF
LOW PRESSURE PROGGED TO SKIRT SRN LOWER MICHIGAN FRIDAY NIGHT...
WHICH COULD BRING A CHANCE OF PRECIP TO OUR SRN COUNTIES. HOWEVER...
WILL MAINTAIN A DRY FORECAST WITH THE EXPECTATION OF PRECIP CHANCES
STAYING SOUTH OF OUR AREA. AFTERNOON HIGH TEMPS WILL GENERALLY BE IN
THE 70S THRU THE ENTIRE PERIOD...WITH OVERNIGHT LOWS MAINLY IN THE
50S.

PREV DISCUSSION... /ISSUED 206 PM EDT SAT JUN 28 2008/

AVIATION...CURRENTLY, THUNDERSTORMS ARE STAYING OUT OF THE TAF
REGIONS. HOWEVER, IT IS ONLY A MATTER OF TIME. THE MAIN CONCERN
WILL BE THE STORMS LATER THIS AFTERNOON WITH THE UPPER LOW. THE
THUNDER LOOKS LIKE IT WILL BE IN THE REGION AFTER 20Z AT THE
LATEST.

LUTZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY UNTIL 10 PM EDT THIS EVENING FOR MIZ018-021>024-
     027>030-033>036-041-042.

LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, Jun 28, 4:21 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
421 PM EDT SAT JUN 28 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
291130-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
421 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE OUTLOOK
AREA THROUGH THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL BE
THROUGH 10 PM. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY SOUTH AND
EAST OF A LINE FROM CADILLAC TO ROGERS CITY...WITH THE MAIN THREAT
BEING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THEY MAY PRODUCE SMALL
HAIL.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JK/LUTZ

In the hours before

Local storm report, Jun 28, 5:35 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
535 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND GST     HUBBARD LAKE            44.80N 83.59W
06/28/2008  E55 MPH          ALCONA             MI   AMATEUR RADIO

            ESTIMATED 50-60 MPH WIND GUSTS ON SOUTHERN END OF HUBBARD
            LAKE.

&&

MPC
Local storm report, Jun 28, 7:22 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
722 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     CADILLAC                44.25N 85.42W
06/28/2008  M53 MPH          WEXFORD            MI   TRAINED SPOTTER

&&

MRUNYAN
Local storm report, Jun 28, 7:25 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
725 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     WELLSTON                44.22N 85.95W
06/28/2008                   MANISTEE           MI   TRAINED SPOTTER

            MANY 3-4 INCH DIAMETER TREE BRANCHES DOWN.

&&

MRUNYAN
Local storm report, Jun 28, 7:35 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
735 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     TSTM WND GST     WELLSTON                44.22N 85.95W
06/28/2008  M53 MPH          MANISTEE           MI   TRAINED SPOTTER

            TWO 2-FOOT DIAMETER TREES SNAPPED OFF AT THE BASE.

&&

MRUNYAN
Local storm report, Jun 28, 7:37 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
737 PM EDT SAT JUN 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     NON-TSTM WND GST 5 E TRAVERSE CITY       44.75N 85.50W
06/28/2008  E50 MPH          GRAND TRAVERSE     MI   BROADCAST MEDIA

            SOME SMALL TREE LIMBS DOWN

&&

MRUNYAN

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:22 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda53 min
Jun 28, 8:28 PM EDTSpecial Marine WarningAPX2 hr
Jun 28, 8:43 PM EDTSevere Thunderstorm WarningAPXAlcona, Arenac, Iosco62 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.